Alert archive / Vermont / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 116, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 1, 2008, 4:30 PM EDT for Windham County, Vermont. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2008, 4:30 PM EDT (20:30 UTC)
- Expired
- Jul 1, 2008, 5:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Windham County, VT
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:39 PM EDT, 51 minutes earlier.
Area forecast discussion, Jul 1, 3:39 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 339 PM EDT TUE JUL 1 2008 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL GRADUALLY PASS THROUGH THE REGION EARLY THIS EVENING. A WEAK AREA OF HIGH PRESSURE WILL BUILD IN FOR WEDNESDAY WITH GENERALLY DRY CONDITIONS. ON THURSDAY...A COLD FRONT WILL DROP SOUTHWARD ACROSS THE REGION WITH SHOWERS AND THUNDERSTORMS LIKELY. THIS FRONT MAY STALL SOUTH OF THE CAPITAL REGION...WHICH COULD RESULT IN UNSETTLED WEATHER LINGERING INTO THE HOLIDAY WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ON THE LEE SIDE OF THE UPPER TROUGH WHERE 90-100KT 300MB JET WAS ANALYZED PER THE HOURLY RUC13. THESE CELLS WERE DIURNALLY AND ELEVATION DRIVEN AND WITH THE APPROACH OF SUNSET...THESE CELLS SHOULD DIMINISH ACCORDINGLY. SAME GOES FOR CLOUD COVER WITH MORE BREAKS EXPECTED HEADING INTO THIS EVENING. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... THE AFOREMENTIONED UPPER TROUGH FILLS/WEAKENS OVERNIGHT WITH A MUCH WEAKER SURFACE REFLECTION/CONVERGENCE EXPECTED. WITH A CYCLONIC FLOW REMAINING ALOFT...ALBEIT IN A WEAKER STATE...STILL EXPECT SOME CLOUD COVER OVERNIGHT. MODELS AND WATER VAPOR LOOP STILL SHOW A WEAK SHORT WAVE ACROSS THE DACKS WHICH SLOWLY MIGRATES ACROSS THE NORTH COUNTRY OVERNIGHT. WILL KEEP THE LOW POPS HERE AND THE REMAINDER OF THE CWA SHOULD REMAIN DRY. OVERNIGHT LOWS SHOULD BE QUITE CLOSE TO PREVIOUS NIGHT WITH A VERY LITTLE CHANGE IN AIR MASS. UPPER TROUGH FINALLY GETS A NUDGE EAST-NORTHEAST...HOWEVER...THESE TROUGHS ARE USUALLY SLOWER TO LEAVE AND WILL HOLD A SLIGHT CHANCE FOR SHOWERS FOR WESTERN NEW ENGLAND WITH DAYTIME HEATING AS CONVECTIVE TEMPERATURES ARE ONLY IN THE MIDDLE 70S WHICH SHOULD BE MET BY 15Z. FOR THE DACKS...THE COMBINATION OF THAT WEAK WAVE LINGERING BY AND MID LEVEL WARM ADVECTION...COULD BE ENOUGH TO TOUCH OFF A SHOWER AND WILL INCLUDE A LOW POP. WITH THE WARM ADVECTION EXPECTED...850MB TEMPS CLIMB TOWARD THE MID TEENS BY DAYS END...EXPECT HIGH TEMPERATURES TO OCCUR QUITE LATE WITH LOW- MID 80S FOR THE VALLEYS AND UPPER 70S FOR THE HIGHER ELEVATIONS. IMPRESSIVE WARM ADVECTION AND MOISTURE RETURN IN ADVANCE OF THE COLD FRONT STREAMS NORTHEAST INTO THE REGION WEDNESDAY NIGHT. SHOULD BE A TRANQUIL NIGHT WITH SOME AC DEVELOPING WITH LOWS GENERALLY INTO THE LOWER 60S FOR THE VALLEYS AND AROUND 60 FOR THE ELEVATIONS. AN ACTIVE WEATHER DAY MAY BE UNFOLDING FOR THURSDAY AS A COLD FRONT TRACKS EAST-SOUTHEAST. FAVORABLE SHEAR ENVIRONMENT ALONG WITH MLCAPES NEAR 1000 J/KG PER THE GFS/NAM AND THE TIME OF DAY ALL POINT TOWARD THE POTENTIAL FOR SEVERE WEATHER. THIS CONTINUES ALONG THE LINE FROM SPC SWODY3 ISSUED EARLIER AND WILL KEEP THE HWO AS STATED. THE FROPA OCCURS DURING THE EVENING HOURS AS A NARROW RIDGE OF HIGH PRESSURE BUILDS FROM THE GREAT LAKES INTO LAKE ONTARIO OVERNIGHT. && .LONG TERM /FRIDAY THROUGH TUESDAY/... A RELATIVELY NICE 4TH OF JULY IS IN STORE...WITH HIGH PRESSURE SITTING OVER THE GREAT LAKES...AND A COLD FRONT HAVING PUSHED SOUTH OF NEW YORK STATE. WAVES OF LOW PRESSURE WILL FORM ALONG THIS FRONT...AND COULD TOUCH OFF SCATTERED LATE AFTERNOON SHOWERS DURING THE DAY...MAINLY ACROSS THE SOUTHERN ZONES FRI AND FRI NGT...BUT HIGH PRESSURE WILL BE THE DOMINANT INFLUENCE. GFS-DRAWN PERTURBATIONS IN THE 500 MB FLOW AND POOLING RHS SUGGEST POPCORN STYLE SHOWERS AND THUNDERSTORMS ON MON...WITH NO ORGANIZED LIFTING MECHANISM FOR ANYTHING BEYOND THE GARDEN VARIETY. GFS HAS AMOUNTS AVERAGING BETWEEN A QUARTER AND THREE QUARTERS OF AN INCH. ECMWF-HI RES IS SOMEWHAT LOWER ON AMOUNTS. COLD FRONT APPROACHES FROM THE NORTHWEST...TO AFFECT THE AREA TUESDAY NGT WITH PERHAPS MORE ORGANIZED ACTIVITY. USING MOSGUIDE...HIGH TEMPS MOSTLY IN THE 70S DAY 4 WARM TO THE LOWER AND MID 80S BY DAYS 7 AND 8...THOUGH SLIGHTLY COOLER IN THE MTNS. THIS BACKS IT OFF EARLY ON FROM MEX...WHICH WANTS TO HEAT THINGS UP FASTER. LOW TEMPS SEVERAL DEGREES COOLER THAN THE MEX OVERALL. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... SCT SHRA/TSRA HAVE DEVELOPED OVER THE HIGHER TERRAIN SO FAR EARLY THIS AFTN. WITH THIS ACTIVITY MOVING NORTHEASTWARD...IT COULD PASS NEAR ANY OF THE TERMINALS THROUGH EARLY EVENING...SO HAVE INCLUDED A VCSH WITH A CB APPENDAGE AT ALL TERMINALS. INSTABILITY PARAMETERS AREN/T OVERLY IMPRESSIVE...AND WITH WEAK SHEAR/MODEST LAPSE RATES...AREN/T ANTICIPATING MUCH SEVERE WX...HOWEVER...ANY STORM COULD CONTAIN SMALL HAIL...A HEAVY BURST OF RAINFALL...AND OCCASIONAL CLD TO GROUND LTG STRIKES. T-STORM ACTIVITY WILL WANE WITH THE LOSS OF HEATING AFTER 00Z. CLOUDS WILL BEGIN TO BREAK UP TO SCT ACROSS THE REGION AS THE UPPER LEVEL TROUGH MOVES EASTWARD...AND ALONG WITH LIGHT WINDS...WILL ALLOW FOR DECENT RADIATIONAL COOLING TO TAKE PLACE. ALTHOUGH DEWPOINTS WILL BE LOWER THAN RECENT NIGHTS...CAN STILL EXPECT SOME FOG/MIST TO TAKE PLACE...MAINLY AT KPOU AND KGFL. FOG WILL LIKELY OCCUR AFTER 06Z AND WILL DROP TO AT LEAST MVFR LEVELS. WILL HAVE TO SEE HOW QUICKLY TEMPS DROP THIS EVENING AND HOW MUCH RAINFALL OCCURS THIS AFTN /WHICH WOULD ADD ADDITIONAL LOW LEVEL MOISTURE TO THE BOUNDARY LAYER/ TO ADDRESS THE POSSIBILITY OF IFR FOG AT ANY OF THE TERMINALS FOR LATER TONIGHT. AFTER SUNRISE TOMORROW...ANY FOG/MIST WILL DISSIPATE ALLOWING FOR VFR CONDITIONS TO RETURN AND MOSTLY SUNNY SKIES TO PREVAIL THROUGHOUT THE WAY ON WEDNESDAY. OUTLOOK... WED PM...VFR...NO SIG WX. THU...VFR-MVFR...SHRA/TSRA LIKELY. FRI THROUGH SAT...VFR-MVFR...CHC -SHRA ESP SOUTH OF KALB && .FIRE WEATHER... SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE HIGHER ELEVATIONS... ARE EXPECTED DECREASE THIS EVENING. OVERNIGHT THROUGH WEDNESDAY WILL FEATURE MAINLY DRY WEATHER WITH WEAK HIGH PRESSURE IN CONTROL /THERE MAY BE A STRAY SHOWER WEDNESDAY AFTERNOON/. A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS ARRIVES THURSDAY ALONG A COLD FRONT THAT WILL BE PASSING THROUGH. RELATIVE HUMIDITY RECOVERY TO NEAR 100 PERCENT TONIGHT...ESPECIALLY IN AREAS WHERE RAIN OCCURRED. MINIMUM RH VALES WILL BE LOWER ON WEDNESDAY...MAINLY BETWEEN 40 AND 50 PERCENT. WINDS WILL BECOME LIGHT AND VARIABLE TONIGHT. ON WEDNESDAY WINDS WILL BECOME SOUTHWEST BETWEEN 6 TO 12 MPH. THE KEETCH BYRAM DROUGHT INDEX WAS LESS THAN 300 FOR THE ENTIRE REGION. && .HYDROLOGY... NO HYDRO PROBLEMS EXPECTED OVER THE NEXT COUPLE OF DAYS. WIDELY SCATTERED DIURNAL CONVECTION WILL DIMINISH THIS EVENING. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL OCCUR THURSDAY AS A COLD FRONT APPROACHES AND MOVES ACROSS REGION. PRECIPITABLE WATER VALUES AHEAD OF THE BOUNDARY WILL INCREASE TO 1 1/2 TO 1 3/4 INCHES RESULTING IN SOME VERY HEAVY DOWNPOURS. THE OUTLOOK FOR THE HOLIDAY WEEKEND IS UNCERTAIN ESPECIALLY ACROSS THE SOUTHERN HALF OF THE FORECAST AREA /JUST SOUTH OF THE CAPITAL REGION/...AS THE COLD FRONT IS EXPECTED TO BECOME NEARLY STATIONARY TO OUR SOUTH WITH WEAK WAVES OF LOW PRESSURE MOVING EAST ALONG IT...COULD BRING A SOAKING RAIN. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...BGM NEAR TERM...BGM SHORT TERM...BGM LONG TERM...EH AVIATION...BF FIRE WEATHER...BGM HYDROLOGY...BGM FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Jul 1, 3:52 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 352 PM EDT TUE JUL 1 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-021100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 352 PM EDT TUE JUL 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT... SCATTERED THUNDERSTORMS WILL DIMINISH THROUGH THIS EVENING. INDIVIDUAL THUNDERSTORMS WILL MOVE TO THE EAST AROUND 20 MPH. BRIEF HEAVY RAINFALL AND SMALL HAIL ARE EXPECTED WITHIN THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE LIKELY THURSDAY AFTERNOON AND EVENING. THERE IS A SLIGHT RISK THUNDERSTORMS COULD BECOME SEVERE. THE THUNDERSTORMS WILL RESULT FROM A COLD FRONT PASSING THROUGH THE REGION. THERE IS A CHANCE FOR THUNDERSTORMS THROUGH THE HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, Jul 1, 2:41 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 241 PM EDT TUE JUL 1 2008 NYZ060-061-011930- EASTERN COLUMBIA NY-WESTERN COLUMBIA NY- 241 PM EDT TUE JUL 1 2008 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL AND EAST CENTRAL COLUMBIA COUNTY THROUGH 330 PM EDT... AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...UP TO HALF INCH DIAMETER HAIL...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR LIVINGSTON...OR ABOUT 7 MILES SOUTHEAST OF HUDSON...AND MOVING NORTHEAST AT 23 MPH. THE THUNDERSTORM WILL BE NEAR... PHILMONT BY 255 PM EDT... AUSTERLITZ BY 320 PM EDT.
Special weather statement, Jul 1, 3:24 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 324 PM EDT TUE JUL 1 2008 MAZ025-NYZ061-012015- EASTERN COLUMBIA NY-SOUTHERN BERKSHIRE MA- 324 PM EDT TUE JUL 1 2008 ...A STRONG THUNDERSTORM IN COLUMBIA AND BERKSHIRE COUNTIES... AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR GREAT BARRINGTON...OR ABOUT OVER GREAT BARRINGTON...AND MOVING EAST AT 23 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF LEE BY 340 PM EDT OTIS BY 400 PM EDT 6 MILES SOUTH OF BECKET BY 405 PM EDT IF ON OR NEAR LAKE GARFIELD...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
Special weather statement, Jul 1, 3:38 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 338 PM EDT TUE JUL 1 2008 NYZ064>066-012030- EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY- 338 PM EDT TUE JUL 1 2008 ...A STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHEAST ULSTER AND SOUTHWEST DUTCHESS COUNTIES THROUGH 430 PM EDT... AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...UP TO ONE HALF INCH DIAMETER HAIL...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR POUGHKEEPSIE...AND MOVING NORTHEAST AT 18 MPH. THE THUNDERSTORM WILL BE NEAR... POUGHKEEPSIE...RED OAKS MILL AND HIGHLAND BY 345 PM EDT... FAIRVIEW BY 355 PM EDT... HYDE PARK BY 400 PM EDT... PLEASANT VALLEY BY 405 PM EDT... MILLBROOK BY 425 PM EDT... STANFORDVILLE BY 430 PM EDT.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:11 PM EDT | Areal Flood Advisory | ALY | Greene, Ulster | 103 min |
| Jul 1, 4:02 PM EDT | Areal Flood Advisory | ALY | Dutchess, Ulster | 97 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.